Hi! I take risperdal, twice a day, 2mg in the morning and 2mg in the night. I would like to ask a few questions…
First, I was diagnosed with delusional disorder back on november 2016 and went to a doctor who prescribed my the dose of risperdal. A couple of weeks later he increased it to 3mg twice a day. Then another couple of weeks afterwards he reduced it to 4mg.
I am 20 years old, and have seen a lot of issues related to this drug: weight gain, muscle rigidity, problems paying attention. My delusional disorder has healed by the way, that’s not related to my questions.
Now what I wanted to ask: I have always been very athletic and very lean and very strong, and I was into sports and exercise, very much. The risperdal has made me lose my strength and I have gain lots of weight, which made me very angry because I was really lean and strong and now am a shade of myself, weak and fat.
I would like to know if someone has come out of risperdal safely, being able to recover their previous weight and physical skills (what bothers me is mi incapacity of athletism, a thing I am passionate about). And I would like to know if there is such a thing as permanent metabolic damage and if I will have to put on a ton of efforts (more than normal) to lose the weight.
I want to know because I will taper eventually. With or without medical advice. This is no living, but waiting.
Sorry for my long post!! It’s just that I wanted to explain myself completely. That’s my question: physical skills and weight gain issues… permanent? The so called metabolic damage does exist?
Whenever took that I became fat and whenever stopped I became lean again, don’t worry just try to get better and you will be in shape in 3 months👍
Thank you for the fast answer!! I hope you’re right. It is an important thing to me
This happened to me I was 12 and a half stone now im 15.5 stone but was from multiple drugs including risperdal.
I think you will recover this in time but I know for me its not gonna happen.
i’ve been on risperidone three times. the first time was in the hospital they put me on 4 mgs a day it worked pretty well. then the pdoc at the clinic changed me over to fanapt. after dealing with terrible side effects i switched doctors and she put me on 8 mgs of risperidone a day. i was tired all the time and i had no sex drive. i also gained a bunch of weight.
then i moved and switched to a different doctor and he put me back on risperidone but at a lower dose and it caused me to become manic, delusional and paranoid.
i never want to be put on the following meds ever again, risperidone, fanapt, invega or abilify
I didn’t lose weight until I went off risperdal. There are more weight neutral medications, like Abilify, Latuda, Geodon…check them out.
Also remember that mental illness does not just “heal”…your symptoms can be buried and under control when on meds but the meds are not “healing” your brain.
Thank you. I believe I’ll recover too. Right now I’m still on risperdal, but will taper eventually. Sad to hear you case, but perhaps you can recover as well.
I’ll try to switch to a weight neutral.
You’re totally right, there is no healing. But anyway my case was actually not that severe, or so the doctor said. I think he thinks I’ll be medication-free in six months or so. I wonder if after this two months of weight gaining I’ll add a ton more of weight in the next months. If so, better to try a weight neutral fast.
8mg a day it’s incredible. I remember that with 6mg I was sedated like a zombie. Don’t wanna imagine how it feels 8mg. Thanks for the reply.
Delusional disorder has a better prognosis than most psychotic disorders, yes. Apparently people with it still function and tend to hide their delusional beliefs from others.
In my opinion if you can function off an antipsychotic and won’t become a danger to yourself or others, you shouldn’t be on an antipsychotic. Not because you don’t need it, but because the health risks and negatives of being on an antipsychotic are not worth it anymore in that situation. That’s what I decided for myself.
@Anna delusional disorder sums up my past issues. With APs I think to us its to much risk but with others it seems to be great and useful with small effects.
Varies from person to person I guess but looking at the PIL from meds ive took theres a hell of a lot of possible effects
The person has to weigh out the benefits and learn from themself when they take inital doses whether the med is good or not sadly it can turn out bad but most people I talk to enjoy there meds unlike myself.
The grand majority of people with sz that I see are suffering under side effects from antipsychotics…I’ve only seen a couple of people who, very luckily, do not get bad side effects…but those people accept the suffering the meds bring because they would be in a hospital or in jail without them…
Personally I’ve had pretty much only awful experiences with APs to the point where they just weren’t worth the bad effects.
Everyone I see loves there meds but I hate APs after all the bad things it does to me not only APs but other medicines and OTC stuff.
I guess its how good your body reacts to chemicals.
Anna, you’re right with the prognosis. I had the delusions and nobody noticed it and in fact some people didn’t believe when I told them I had them. I always hid them pretty well, and in fact I was always in doubt, saying to myself: “maybe this is not real.” In terms of meds, I’m just angry with the weight gaining because of my passion with exercise.
SaintSeiya, I don’t know about other cases of delusional disorder or about meds. I just take risperdal and honestly I hate it with my whole heart, but have to stick with it for a little longer.
One or the other, I just want to get off the meds as soon as possible. I am getting off the delusions too. I hope to avoid any weight gaining and to find stuff to do (I get bored because sedation is pretty hard).